MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 0 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM STD TI/HA 0 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,UNCEMENTED
Model Number 75100463
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed.Patient fell over and fractured her femur.Fracture extended down the lesser trochanter.Polar stem and head were removed and 2 cables inserted to repair fracture and redapt stem inserted.
 
Additional Manufacturer Narrative
It was reported that revision surgery of a polarstem (75100463) was performed due to periprosthetic fracture of the lesser trochanter after the patient fell.The device used in treatment was not returned for investigation.To date no medical records have been received.Without any supporting medical documentation, the reported event could not be assessed, and a thorough medical assessment could not be performed.A review of the batch record revealed no deviations from the standard manufacturing process.A review of the complaint history revealed no additional complaint reported for a similar issue for the in scope device.The ifu (lit.No.12.23 ed.05/16) identifies bone fracture as a known possible side effect resulting from a total hip arthroplasty.However, there is no indication that the device failed to match specification at the time of manufacturing.The associated risk is covered in the risk analysis and considered low.Based on the information available, the fracture is considered to be the result of the reported fall.There is therefore no product defect assumable.Smith + nephew will continue to monitor this device for similar issues.The complaint will be reopened should the complained device or additional information be received.

Brand Name
POLARSTEM STEM STD TI/HA 0 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9630679
Report Number9613369-2020-00016
Device Sequence Number3445519
Product Code LZO
UDI-Device Identifier07611996118544
UDI-Public07611996118544
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/27/2026
Device Model Number75100463
Device Catalogue Number75100463
Device Lot NumberB1906985
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer04/28/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1